It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-03-2010, 06:33 AM   #1
Junior Member
(female)
 
Join Date: Dec 2009
Posts: 11
VALady76 HB User
Does Hypothyroid or Meds Cause Moon Face?

The shape of my face has changed so much that I can't bear to look at myself in pictures. My cheeks look so full. I was wondering if this is a symptom of Hypothyroid or does the medication cause this?

 
Old 04-03-2010, 06:41 AM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,277
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: Does Hypothyroid or Meds Cause Moon Face?

HypoT that's severe enough can cause facial swelling. The replacement hormone does not.

My face shape changed with age. That's natural.

 
Sponsors Lightbulb
   
Old 04-03-2010, 08:11 PM   #3
Junior Member
(female)
 
Join Date: Aug 2009
Posts: 37
rockrat71 HB User
Re: Does Hypothyroid or Meds Cause Moon Face?

My face was very round and puffy and awful when I had severe hypo...it pretty much went back to the way it was before after I was on the hormones for a couple months.

 
Old 04-14-2010, 04:13 PM   #4
Newbie
(female)
 
Join Date: Apr 2010
Posts: 4
CaribbeanJade HB User
Re: Does Hypothyroid or Meds Cause Moon Face?

In the past couple of years I realized my face became puffy, with swollen cheeks and I felt the same way about looking at myself in pics but my doc tells me it's a symptom of HypoT and with continued meds it will go back to the way it was. So don't worry, just stay on your meds.

 
Old 04-14-2010, 05:11 PM   #5
Inactive
(female)
 
Join Date: Apr 2010
Posts: 11
HeidiBR HB User
Re: Does Hypothyroid or Meds Cause Moon Face?

Stay on the meds, and drink a lot of water. I mean lots.

I cut out grains ans sugar for a week - basically ate low carb, and I lost 10 lbs of water. The change in my face shape is very noticeable. I guess I was retaining a ton of water from being hypo, and the meds started to help (along with the water and diet).

 
Old 04-15-2010, 05:59 AM   #6
Junior Member
(female)
 
Join Date: Dec 2009
Posts: 11
VALady76 HB User
Re: Does Hypothyroid or Meds Cause Moon Face?

Thank you everyone. I went to the doctor Monday and requested my levels checked. I have started losing weight the past couple of weeks by lowering my calorie intake and exercising as much as I can. I will definitely try to increase the amount of water I drink to see if that helps.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
about how many mgs until moon face starts going down? maradiaga92 Myositis 1 11-05-2009 02:33 AM
why does my FT4 not change on meds?? (newbie hypo) eka7 Thyroid Disorders 16 01-09-2009 05:42 AM
I have it bad, why does this happen? Sillyme03 Adrenal Disorders 27 09-08-2008 05:27 AM
Relationships and Hypothyroid Adam471 Thyroid Disorders 19 07-26-2007 08:38 AM
Does Anyone Know Why We Gain Weight? PollyGirl Fibromyalgia 8 02-18-2007 10:50 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (667), midwest1 (627), FinnMaid (308), Reece (224), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (45), Bran'sNana (44)

Site Wide Totals

teteri66 (1164), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 06:12 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!